MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0204
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the introducer sheath was ovalized distal to the embolization coil.The embolization coil was compressed along its length.Conclusions: evaluation of the returned ruby coil revealed an ovalized introducer sheath.This damage is likely a result of forceful mishandling during preparation for the procedure.Further evaluation revealed compression damage along the length of the embolization coil.This is likely a result of advancing the embolization coil against the resistance created by the ovalized introducer sheath.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in left gastric using ruby coils (ruby coils).During the procedure, the physician experienced resistance and was unable to advance a ruby coil into the hub of the lantern delivery microcatheter (lantern).Therefore the ruby coil was removed and the procedure was completed using new ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7219051
Report Number3005168196-2018-00208
Device Sequence Number1213334
Product Code HCG
UDI-Device Identifier00814548013138
UDI-Public00814548013138
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/12/2025
Device Catalogue NumberRBY4C0204
Device Lot NumberF78165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR